Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Infected abscess on hand, sensitive mouth and lips, taking prednisone. Will Benadryl help?

My husband has been with Drs. every day last week. - Dermatologist - General hand surgeon & Internist. 1. He stated with a large infected abscess on his hand and the Drs. thought it may be MRSA - prescribed medication for MRSA along with Keflex. A few days later they found out he didn t have MRSA and the abscess was not draining. 2. His mouth and lips were starting to get sensitive and very irritated and the Drs decided he may be having a slight reaction to the meds. They took him off the Meds and sent him for surgery to remove the infected Abscess. 3. He is now on Prednisone for his hand but I think he has thrush from the antibiotics? 4. Will Benadryl help with the white lesions that are now on his lips and mouth also a scalloped tongue? 5. What can you mix that with the Prednisone?
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  104
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist, Orthodontics 's  Response
facial swelling and irritation is one of the major side effects of steroids due to water retention in the body.
prolonged use of prednisone also lowers the normal immune responsiveness of the patient.
the oral thrush is the result of this.
see a dental surgeon and let him decide how to deal with the present situation. indiscriminate use of broad spectrum antibiotics can aggravate the oral thrush.
wish your husband a quick recovery.
take care.
Answered: Mon, 23 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor